AnonymousMarch 22, 2010 at 3:42 pm
I had a cervical and thoracic MRI today and have a sunburn like rash on my chest, a little bit on my stomach. I was feeling really hot in there and actually pushed the ER button to tell the woman that I was so hot and it was over fortunately. I had a blanket on me which probably contributed. I pointed it out as I was leaving and they made me go sit with a nurse. He said that sometimes people get a reaction from an IV/dye, but he has not seen this normally. My body temperature has been a bit wonky since I started having all these problems. Has anyone else experienced a strange reaction like this? The rash seems to be subsiding, but slowly.
March 22, 2010 at 6:35 pm
Try googling class action lawsuits for mri contrast dye. I think the name of the dye is gandilonilum or something like that, my small brain can’t remember everything these days. The name of issue that starts is nsf, try to look it up and see if the symptoms fit. see if you can get a blood test for iodine allergies, I think that too can be an issue as I think it is in the chemical they use for the contrast. Keep us posted. The elisa test test for all sort of chemicals in drugs too.
AnonymousMarch 22, 2010 at 10:16 pm
I work at a Children’s hospital were there are lots of MRIs done. Reactions to gadolinium dye are rare, but the most common one is a feeling of warmth when the dye is given. We usually tell the kids and parents that this may happen so that it is not scarey if it does (similarly the dye for CT scans often makes people feel like they have just peed on themselves when they have not). The second most common reaction with MRI dye (gadolinium) is a mild skin rash. This is usually not a problem and will go away typically in a day or less. The problem to watch out for most are trouble breathing or swelling of the airway (an acute allergic reaction) that is very rare or trouble with kidney function after a scan. It is always good to drink plenty of fluids after an MRI to keep the kidneys happy.
Just a tiny clarification to what Dawn wrote–the dye for MRIs does not have iodine. This is used as part of the dye for CT scans not for MRI scans. The dye for MRI has gadolinium. If ever you have another MRI scan, tell them about your reaction, but as long as the skin rash is not severe, it probably would not affect getting another MRI.
One other thing is that it is really common to feel warm during an MRI even if gadolinium is not given. That is one of the things I liked best about it–that I felt warm all over. Of course, I was also trying to think of positives because I am not terribly fond of small places.
March 22, 2010 at 10:23 pm
Thanks for the correction With Hope, I missed you!! Like I said, my brain hurts these days trying to remember all of this stuff I read. We need you back. Now that you mentioned the ct for iodine, it was my older son that had the ct and they asked about shellfish. Make sure he hear from you soon!!
AnonymousMarch 23, 2010 at 3:28 pm
I did not receive any of the dye, that is why it was strange. It did feel really warm in there and they had a blanket on me. I have noticed since I have had GBS that my body temperature goes up at night way more than it used to, so maybe I am just more sensitive to warmer temperatures. Maybe the combo of the heat and the cramped space for 40 minutes started to freak me out a bit! My hands were going numb too (one of my problems) and I couldn’t shake them to relieve it….it was not too fun! I am glad that it is over with.
March 23, 2010 at 5:16 pm
Just an FYI, you can get a valium prior, or you can go to an open mri facility. They are not as accurate I have read. Hopefully you won’t need to go back!!!! Any info yet?
AnonymousMarch 23, 2010 at 11:33 pm
My wife had extensive reaction to an MRI. She also was horribly warm for the time she was in ICU.
I think the warm feeling was created by the treatment for GB which was not plasma replacement but the other.
They used some type of nuclear injection to look for a possible heart problem for the MRI.
Sorry I can’t remember the medical terms.
AnonymousMarch 24, 2010 at 11:08 am
Thanks Len..I have noticed that I am very warm at night now. I used to have the heat up in the winter, socks on, long sleeves, pajama pants. Now I have the heat low, short sleeves, no socks, etc. It has been this way ever since I got GBS.
Dawn, no results yet. I hope I don’t have to have another one. I did the brain MRI fine. This one was unpleasant.
You must be logged in to reply to this topic.